Hail, Dade
- When
- May 8, 8:45 PM EST to 8:46 PM EST
- Where
- Dade County, 1.79 mi NW of Rising Fawn
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -85.540
Golf ball sized hail reported at mm 4 on I-59 .
Several waves of severe thunderstorms moved through the area from the evening hours of the 8th through the early afternoon hours of the 9th. Initial convection ahead of the first line was able to tap into ample shear to produce tornadic thunderstorms in Northwest GA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Several waves of severe thunderstorms moved through the area from the evening hours of the 8th through the early afternoon hours of the 9th. Initial convection ahead of the first line was able to tap into ample shear to produce tornadic thunderstorms in Northwest GA. This threat transitioned more into a wind event as the first line moved through the morning of the 9th. This line continued southward into the metro causing sporadic wind damage. Thunderstorms weakened as they moved south of I20, however another line of severe made its way out of AL/TN, producing further wind damage in the North. The initial line slowly moved into the southern portion of the CWA where conditions were not as worked over and shear was stronger. Storms re-strengthened, with several producing brief tornados.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 8, 6:54 PM EST, 1 hour 51 minutes earlier.
Area Forecast Discussion National Weather Service Peachtree City GA 754 PM EDT Wed May 8 2024 ...New 00Z Aviation Discussion... .UPDATE... Issued at 528 PM EDT Wed May 8 2024 A Tornado Watch is in effect for portions of far north Georgia until 12 AM EDT tonight. Low-level shear of 20-25 kts is present across portions of middle Tennessee, near modified outflow from storms earlier today. This low-level shear along with deep-layer bulk shear of 35-40 kts and SBCAPE values of 2000-2500 J/kg has been sufficient for the development of discrete supercells at the time of this writing. As outflow propagates south and east into similarly unstable air in far north Georgia, it will promote the development of scattered thunderstorms. It is worth noting that 0-1 km SRH values in this area will range from 100-150 m2/s2. Thunderstorms that occur this evening will have the potential to become strong to severe, capable of producing damaging wind gusts, hail, and isolated tornadoes. King && .SHORT TERM... (This afternoon through Thursday) Issued at 242 PM EDT Wed May 8 2024 A nearly stationary frontal boundary currently extends from S New England SW to near Kansas City. Scattered to numerous thunderstorms extend across NC and TN to MO in a very moist and unstable warm sector. A few discrete strong to severe storms have also fired across extreme NE GA and NW SC. Mid-level flow is fairly zonal, with stronger short waves and/or lows well to the N. However, disturbances farther S continue to force convection in the juicy environment. Models continue to indicate a shortwave dropping SE across N GA late tonight. Many high resolution models bring thunderstorms S later tonight into an environment with MUCAPES of 2000 J/kg or higher and effective shear values of 30-40 knots. This should continue to support strong to severe thunderstorms, with wind and hail the main threats. There will also be a risk of isolated tornadoes, mainly across the extreme N. Heavy rainfall will also be a threat, as storm motion will likely nearly parallel the orientation of the axis of storms. As these storms continue to progress S, some guidance weakens them late tonight and early Thu. However, this solution is highly uncertain given the continuing instability and shear across the area. Even if these storms do weaken, there will likely be a lingering boundary formed by the cool pool leftover from the storms that will act as an additional focusing mechanism for storm redevelopment later in the day on Thu. Instability and shear near and S of the old outflow boundary will be high. The greatest uncertainty with this feature will revolve around how stable the air is N of the old outflow boundary and how that limits convection initiation farther to the N. A potent shortwave will move across the S portion of the area late Thu night and into Fri, supporting more strong to severe thunderstorms across the S portion of the area. The S boundary of the cool pool will likely help focus these storms. Due to the slow advancement of a cold front to the S and the E storm motion along a W- E aligned line of storms, locally heavy rainfall is definitely possible. SEC && .LONG TERM... (Friday morning through next Tuesday) Issued at 242 PM EDT Wed May 8 2024 Highlights: -Shower and thunderstorm activity continues on Friday mainly for the southern two-thirds of the forecast area. -Drier weather briefly returns this weekend before rain makes another appearance early next week. Latest hi-res guidance is coming into better agreement with bringing an MCS originating in East TX across the Southeast states Thursday night through early Friday morning. With decent instability, another surge of moisture (PWs surging between 1-2" range) and plenty of shear another early morning wind threat Friday morning (start of the long term period) will be possible for areas I-20 southward. As stated in previous forecast discussions, guidance tends to struggle with exact placement and evolution of MCS features thus there are a few uncertainties with regards to the exact path of this overnight/early morning MCS. Additionally, what occurs Friday morning will impact what occurs for the remainder of the day -- i.e. redevelopment across the southeast in the vicinity of the southward moving cold front or lack of development due to a 'worked over' environment. In addition to the severe threat localized flooding will also be a concern given multiple rounds of active weather in the short term and the start of the long term period. Will continue to monitor in later forecast updates. Otherwise, a cold front that will be situated across North GA will continue migrating southward as a shortwave to our north swings eastward. This will act to gradually bring any shower or thunderstorm activity to an end by Friday evening. A brief period of dry and slightly cooler weather is expected this weekend as we return to northwest flow aloft. Rain chances look to return to the region next week as another low pressure system developing in the Southern Plains moves eastward. 07 && .AVIATION... (00Z TAFS) Issued at 745 PM EDT Wed May 8 2024 Conditions are VFR at all TAF sites as the evening begins, with a cu field between 040-060 expected to persist for the next couple of hours. MVFR ceilings are expected to develop in the early morning, between 08-10Z. SHRA/TSRA will begin to spread into far north Georgia late tonight, advancing towards the metro ATL area during the early morning hours. A PROB30 for TSRA is being carried from 10-15Z at ATL. Some storms within this line could be strong to severe, capable of producing gusty winds and hail. Have maintained higher the wind speeds/gusts in PROB30 along with reducing visibilities and ceiling heights. Showers will linger behind the initial push of thunderstorms, with ceilings slow to improve. Winds will be primarily SW at 5-9 kts through the evening, increasing to 8-12 kts in the early morning on Thursday and through the remainder of the day. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 68 84 64 80 / 40 80 30 40 Atlanta 69 84 65 79 / 40 80 40 40 Blairsville 62 78 57 70 / 80 90 30 30 Cartersville 65 84 61 77 / 60 80 40 30 Columbus 72 88 68 84 / 20 70 50 60 Gainesville 68 82 65 78 / 60 80 30 30 Macon 70 86 67 82 / 10 70 40 60 Rome 67 85 62 77 / 70 80 40 20 Peachtree City 68 84 63 80 / 30 80 50 40 Vidalia 70 91 71 85 / 0 60 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....07 AVIATION...King
Hazardous Weather Outlook National Weather Service Peachtree City GA 524 PM EDT Wed May 8 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-092130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 524 PM EDT Wed May 8 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible in far north Georgia late this afternoon with chances across the rest of north Georgia increasing overnight. Thunderstorms will be capable of producing damaging wind gusts, hail, and locally heavy rainfall. Isolated tornadoes will also be possible in the far northern tier. A Tornado Watch is in effect in this area until midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Periods of thunderstorm activity will continue in the region through Friday ahead of a cold front. The highest risk of severe weather will shift southward through Friday morning. Damaging wind gusts, large hail, and a couple of brief tornadoes are all possible. In addition, locally heavy rainfall is expected as storm motion parallels the orientation of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
Special Weather Statement
National Weather Service Peachtree City GA
907 PM EDT Wed May 8 2024
GAZ001>003-090130-
Catoosa GA-Walker GA-Dade GA-
907 PM EDT Wed May 8 2024
...A strong thunderstorm will impact portions of northwestern
Catoosa, northwestern Walker and northern Dade Counties through 930
PM EDT...
At 907 PM EDT, a strong thunderstorm was over Morganville, or near
Trenton, moving northeast at 50 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Chattanooga Valley, Lakeview, Indian Springs, Graysville,
Cole City, Wildwood, Fairview, Stephensville, Boynton, Chattanooga
Valley, New England, Morganville, and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until midnight EDT for northwestern
Georgia.
&&
LAT...LON 3499 8499 3487 8526 3483 8557 3498 8560
TIME...MOT...LOC 0107Z 244DEG 43KT 3495 8549
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe Northeast Alabama radar (KHTX), 53 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
81 thunderstorm wind, 9 tornado, 8 hail. Local standard time, as filed.
Golf ball sized hail reported at mm 4 on I-59 .
Public MPING report of hail near Holder Loop Rd and Daisy Ln.
Public report from MPING near GA157 and Lookout Mt Scenic Hwy.
EM reported tree down at Rebel Dr and Yankee Rd.
EM reported tree down at Old State Rd and ga157.
Report of 1.5 inch hail near Daniel Trace Dr off of South Sunset Dr.
EM reports two trees down. One at Shinbone Valley Rd and Mcconnel Crossing and another at ga337 and Chamberlain Rd.
EM reports tree down on N Chattanooga St near Darwin Ln.
Multiple trees down southwest of Lafayette from Chamberlain Rd to Foster Mill Rd between ga193 and Bronco rd.
Multiple trees down southeast of Lafayette between Armuchee Rd and S Dicks Creek Rd from Manning Mill Rd and ga136.
EM reported tree down at Scratch Ankle Rd and Reed Rd.
Several trees down near Villanow on ga335 near S Dicks Creek Rd and on E Armuchee Rd near Shahan Ln and Reo Rd.
EM reported tree down at New Home Lopp and Ivey Rd.
Multiple trees down east of Lafayette between ga136 and Round Pond Rd and hwy27 and ga151.
Tree down on structure on W Broadacre Rd NW near Prince Way.
Tree down in Reed Pond Rd and Poplar Springs Rd.
EM reports four trees down southeast of High Point on Kendricks Switch Rd at Phillips Hollow Rd, N Marble Top Rd near Bowen Ln, and Boss Rd at both Friendship Rd and Brotherton ln.
EM reports tree down at Camp Rd and GA136 .
EM reports tree down on Jones Rd near Mcclure Dr.
EM reports several trees down between Ringgold Rd and hwy 95 and between Clyde Byrd Rd and Cordell Rd.
Tree down at Reed Pond Road and Henderson Dr NW.
Tree down on Alabama hwy between County Line Rd and Chapman Rd.
Tree down at S Dixie hwy and Corporate Dr .
Report of 1 inch hail at Tibbs Bridge Rd and New Hope Rd.
EM reported two trees down near Mill Creek Acres and at Mobile Rd at Madola Rd.
Aerial and ground surveys revealed a fairly significant yet brief|swath of damage on either side of Tails Creek Road (Hwy 282) from|a tornado. Most of the damage was to trees with hundreds of them|either snapped or uprooted in a path that was less than 1 mile.|Little to no additional reports of damage has been documented|beyond Woodridge Drive and Tails Creek Road/Hwy 282. Based on the|extent of the tree damage, confidence is high that max winds were|around 90 mph, making this a very brief EF-1 tornado.
Tree down at Gudger Rd and hwy 225 S .
Tree down in 3500 block of Burning Bush Rd .
Evidence of a tornado occurred very near the intersection of|Ellington Road and Old Highway 5 South, a little more than|2 miles south-southwest of Ellijay in Gilmer County. The tornado|destroyed parts of 2 single-story storage units (made of|tin/metal) as well as a Georgia Forestry building that houses|large equipment. Based on the damage at these locations, it is|estimated the tornado had wind speeds between 90-100 mph (EF-1).|As the tornado crossed Old Highway 5 South, additional minor roof|damage along with a few small to medium trees snapped. The last|of this damage was seen near the CSX Railroad just north of the|Progress Road and Casey Drive intersection. NOTE: this damage|**may** be part of a longer track tornado or multiple tornadoes|from the same complex of severe storms, but due to complex|terrain (difficulty accessing any roads in forested areas),|further investigation (by air) is currently happening. Updates|are likely in the next several days.
A northern circulation embedded within a relatively fast-moving|Quasi-linear Convective System (QLCS) spawned yet another short-|lived tornado across Gilmer County just before midnight on May|8th. This tornado touched down over the property of Little Brook|Farm #1 between two sets of chicken houses, with numerous trees|either snapped or uprooted. No notable structural damage was seen|around the chicken houses. Additional tree damage, some down on|homes, occurred as the tornado crossed Weeks Road and Carson Cove|Road. No further damage was seen beyond Wd Court. The damage was|indicative of high-end EF-0 (max winds 85 mph).
Another brief tornado likely associated with the same severe|storm that spawned the tornado across Ellington Road and Old Hwy|5, cut across Owltown Road, just east of Hwy 52E. Numerous trees|were either snapped or uprooted on either side of Owltown Road.|The tornado then produced more tree damage along Mt Zion Road|before no additional damage was seen.
Em reported tree down on Fisher Creek Rd between Whitestone Rd and Jones Mountain Rd.
Multiple trees that fell on the residence off Triple R Trail, damaging the roof, skylights, Trusses and interior.
Trees and lines down on Town Creek Church Rd north of Calendar Creek Rd.
Over 100 trees down across an acre of land off of hwy 129 between Robert Jarrard Rd and Antioch Cemetery Road.
EM reported several trees down and homes with roof damage along the 4000 block of hwy 115 e. One home with partial roof missing, one with shingles removed, and an auto shop with metal roof peeled off.
EM reported tree down at King St and Ivey St.
Report from MPING of hail near Britt Galley Rd.
Tree down blocking Harmony Church Rd near Ferguson Rd.
Tree downed blocking ga184 near Damascus Rd .
EM reported tree down at Mcever Rd and Pine Cir.
EM reported tree down at Tanners Mill Cir and Sherman Allen Rd.
EM reported tree down at Tranquility Dr and hwy 53.
EM reports multiple trees down at Jefferson Bridge Rd near New King Bridge Rd.
Multiple trees down in the Rossville and White Oak area from Mcfarland Ave to Caldonia St and north of hwy 2.
EM reports tree down at 2nd ST and Happy Valley Rd.
Wind damage to shell gas station to the ESE of Rossville along hwy-27.
EM reported tree down at Lytle Rd and hwy 27.
EM reports tree down on Lakeview Dr near Greens Lake Rd.
EM reported tree down at Lee Gordon Mill Rd and Longwood St.
EM reports power lines down at Pine Grove Rd and Battlefield Pkwy.
Em reported tree down at Back Valley Rd near Tanglewood Trl.
Em reported tree down at Lyman Daniel Rd between Pebblebrook Ln and Carrell Rd.
Em reports tree down at hwy 136 e and Memorial Dr.
Numerous trees down along a path starting southeast of Epworth along Blue Ridge Dr near Wash Wilson Rd and Thunder Rock Rd and continuing southeast to Appalachian Hwy near Old US 76.
Multiple trees down near Blue Ridge Dr stretching from the Blue Ridge Medical Center to Davis Rd and from Chestnut Gap Rd and Barnes Chapel Rd. specifically at Salvage Rd and Chestnut Gap Rd Westwood Dr near Bear Rd Scenic Dr near Elvis Presley Dr.
Em reported tree down at River Ridge Rd near Aska Rd.
Em reported tree down at Newport Rd near Native Trl.
Em reported tree down at Rock Creek Rd and Morgantown Hwy.
Hail report from MPING of 0.75 hail near Erwin Hill Rd SE and Plainview Rd SE.
Em reports tree down at Old Mill Rd and Hightower Rd.
Em reported tree down at Northwoods Dr and Henry Scott Rd.
Mt Tabor Church Rd near Mt Tabor Ct closed due to tree down on powerline.
EM reports tree down at Garrison Shoals Rd near Ashley Brook Dr.
Several trees down near hwy 441 along Apple Pie Ridge Rd at hwy 441 bypass and near Dalton Dr as well as Harmony Church Rd near Ferguson Rd and hwy 105 near Laurel Ridge and Nancy Creek.
EM reports two trees down near Yonah Homer Rd at Wynn Lake Rd and Mt Sinai Rd near Silver Shoals Rd.
EM reports two trees down near Welborn Rd near Hickory Level Creek and Queen Rd between hwy 323 and Carson Segars Rd.
Powerlines down on Huntington Rd in Cedartown near Antioch Rd.
Several trees and powerlines down in area circled by Damascus Rd, ga105, and Chitwood Rd.
Tree down on vehicle at Hembree Rd near Northmeadows Pkwy, no injuries.
EM reports two trees down at hwy 98 near Quail Rd and Grove Level Rd near N Mangum Bridge Rd.
EM reports tree down at Dodd Rd and Harden Bridge Rd.
Tree down at Sweetgum Ln and Sims Bridge Rd.
Large tree down blocking Villa Rica Hwy near Paul Aiken Rd.
Tree downed on Cherokee Ave near Grant Park.
Power line downed on Wagon Trl off of Hwy 81.
Tree downed at Bunk Tillman Road and Old Athens Highway.
Em reported tree down at Colonial Ct near Plymouth Dr.
Em reported tree on house at New Franklin Rd and Wares Cross Rd. No injuries reported.
Em reported tree down on vehicle at Vernon Rd and Doctors Dr.
Em reports a tree down on powerlines on Morgan Valley Rd between 4th St and Old Cedartown in Rockmart.
Em reported tree down at W Hopson Rd and Hogansville Rd.
Em reported tree down at Hogansville Rd and Bell Rd.
Em reported tree down on powerline at Cary St and Wood Glen Apartments.
Tree downed at Smokey Rd and Hamilton Rd .
Quarter-size hail at GA-26 and N Broad St .
An EF1 tornado with maximum winds at 90 mph touched down|Thursday, May 9th at At 12:50 PM EDT. EF0 damage to trees was|observed along Cochran Hwy roughly a tenth of a mile northwest of|the center of Dubois. The tornado tracked southeastward crossing|Wilson Woodward Road where a swath within a stand of hardwood|trees in a field were snapped and uprooted. The tornado continued|southeastward paralleling Bell Line Road before turning ESE and|lifting up a metal roof off the awning of a home and snapping|large branches from trees. The tornado then crossed Bell Line|Road and lifted shingles off the roof of a home and lifted the|roof off of a small outbuilding. A little further southeast|the tornado intensified to its strongest point where EF1 |damage to trees was observed on Chester|Highway and in the woods along Gum Swamp Road. As the tornado|approached the intersection of Gum Swamp Road and Dublin Hwy,|EF1 damage was observed as well as EF0 damage to a small|outbuilding. A TDS signature appears on the KJGX radar near the|beginning of the EF1 damage along Belt Line Rd and remains|visible through the Dublin hwy damage. The tornado continued|east southeast producing EF0 tree damage generally along and|north of a line paralleling Glyen Hickman Road/Golden Road before|turning eastward and dissipating.
Em reported powerlines down in Dexter near Pineway Dr on Taylor Rowland Rd.
An EF0 tornado with maximum winds of 75 mph first touched down to|the NW of HWY 46 just inside the Laurens County line 46 where|EF0 tree damage was observed before turning to the southeast|through mostly rural and wooded areas along Alligator Creek before|crossing Dublin-McRae Hwy where it snapped a few trees. A TDS|briefly appeared on KJGX radar within the largely swamp/lowland|area. Per both radar and damage noted on the ground, the tornado|began to occlude as it shifted to a northeasterly path and|dissipate near the convergence of the Laurens/Dodge/Wheeler|county lines east of Hwy 46.
Several trees down northeast of Rentz between GA 117 and hwy319. Specifically ga117 at the school near mark Wood Rd and at Emily Currie Rd as well as JJ Club Rd at ga280.
Em reported tree down at Scotland Rd and Haywood Lowery Rd.
Two trees down along Martin Luther King Jr Dr at Campground Rd and near Holliday Rd.
Em reported tree down at Airport Rd near Old Airport Rd.
An EF0 tornado with maximum winds of 80 mph touched down to the|NW of the town of Alamo north of Blue Jay Road snapping a few|small trees. The storm continued east southeast crossing Little|Rock Rd snapping trees a few trees. The storm crossed mostly|swamp/lowland area before crossing North Broad St on the north|side of Alamo snapping and uprooting a few trees. When the|tornado entered the town of Alamo, EF0 damage was observed to a|small outbuilding where a wall had collapsed, a canopy on a|former service station had been damaged, a free standing light|pole had been downed, glass broken out of a small retail store|and a few fences blown down. The tornado dissipated as the|overall storm weakened once it moved through the small town of|Alamo.
Em reported tree down at Clayhill Rd near Thairdell Rd.
An EF1 tornado with maximum winds of 90mph touched down on|Thursday May 9, 2024 at 1:39PM EDT in an unpopulated area|northwest of Higgston GA along hwy 227 where a few trees were|downed along both sides of the hwy. The tornado tracked|southeastward through a mostly wooded unpopulated area before|reaching the community of Higgston. Trees were snapped along Saw|Mill Road to the west of Higgston. The tornado reached|EF1 intensity as it reached Hwy 15 and Azalea Dr where numerous|trees were snapped including several onto homes, outbuildings and|cars in that area. The tornado continued eastward along Hwy|280 snapping and uprooting trees crossing the Montgomery and|Toombs county line continuing to parallel Hwy 280 to the south.
Continuation of tornado from Montgomery County.| |As the tornado entered the city of Vidalia, trees and powerlines|were downed throughout the city, particularly south of the|downtown area in the 7th to 9th street area along Adams street. |In the downtown area, a roof off of one of the buildings along|Church street was peeled off and thrown into the parking areas|below. The tornado continued ESE crossing Center Dr, Estroff Dr,|Aimwell Rd, and through the Cambridge Ct region where EF1 damage|to trees and homes was observed all along that route. The|tornado continued eastward crossing the Vidalia airport property.|It should be noted that the last observation from the Vidalia|airport occurred 10 min prior to the tornado crossing through. |The tornado continued eastward toward the Lyons community and|across the Lyons Elementary, Middle and High school complexes. |Minor, EF0 damage was observed in and around the schools mostly|to trees, fences, and to doors on some storage buildings. The|tornado continued east crossing Hwy 1 downing a few pecan trees|and numerous limbs before dissipating as it approached hwy|280 southeast of Lyons. Additional straight line wind damage was|observed south of the path including in the community of Santa|Claus.
EM reports tree down at Sweetgum Ln and Sims Bridge Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2024Every state in 2024This day in weather historyThe tornado archive for Georgia, 2024Warnings in Georgia, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1184004, 1184005, 1184007, 1184259, 1184261, 1184008, 1184043, 1184046, 1184044, 1184047, 1184262, 1184048, 1184263, 1184264, 1184265, 1184266, 1184269, 1184042, 1184270, 1184271, 1184273, 1184274, 1184275, 1184010, 1184276, 1186090, 1184284, 1184282, 1186079, 1186091, 1186094, 1184285, 1184287, 1184288, 1184290, 1184289, 1184320, 1184012, 1184028, 1184025, and more.